Funnel Cloud, Galveston
- When
- June 7, 9:45 AM CST
- Where
- Galveston County, 1.25 mi S of Texas City
- Reported by
- Public
- Coordinates
- 29.382, -94.897
A funnel cloud was sighted over Texas City.
A funnel cloud was sighted over Texas City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted over Texas City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 7, 3:07 AM CST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 407 AM CDT TUE JUN 7 2011 .DISCUSSION... ANOTHER DAY OF SCATTERED LATE AFTERNOON CONVECTION BEFORE REGION GOES BACK INTO AN EXTENDED PERIOD OF NO RAIN. ANTECEDENT DRY SOIL CONDITIONS UNDER FULL SUN WILL HAVE AFTERNOON NUMBERS AGAIN ACHIEVING THE AVERAGE UPPER 90S TO LOWER 100S. MAXIMUM TEMPERATURE RECORDS ON THE ISLAND AND IN THE CITY WILL ONCE AGAIN BE THREATENED AS FORECAST TEMPERATURES EITHER MEET...OR EXCEED...RECORDS. PROG SOUNDINGS AGAIN SHOW ELEVATED BASES WITHIN A RELATIVELY HIGH PWAT AIR MASS (1.3 INCHES INLAND TO 1.6 INCHES AT COAST). UPPER RIDGING STILL WEAK ENOUGH TO ALLOW HIGHER-ADVECTED VORTICITY IN FROM THE EAST. NAM CONVECTIVE TEMPS IN THE MID TO UPPER 90S TO BE MEET AROUND 20-21Z AND...WITH AMPLE CAPE OF 1500-2500 J/KG BEING FORECAST ...SCATTERED LATE AFTERNOON INTO EVENING THUNDERSTORMS SHOULD RUMBLE ON THROUGH WITHIN (SOUTH)EASTERLY MID-LEVEL STEERING FLOW. MAYBE HIGHER COVERAGE CLOSER THE COAST TODAY (?) PER LATEST 08Z ANALYSIS DEPICTING A WEAK SURFACE BOUNDARY LYING ACROSS THE COASTAL COUNTIES. MAIN THREAT WILL BE DAMAGING WIND WITH A SECONDARY THREAT THAT OF LARGE HAIL. K-INDICES ARE ON THE DECLINE...AS IS THE NAM AND WRF QPF...SO NOT EXPECTING AS MUCH AREAWIDE COVERAGE AS IN RECENT DAYS. UPPER RIDGING WILL BE THE MAINSTAY THROUGH MID-JUNE...WITH 85H TEMPS SLOWLY DECREASING BY A FEW DEGREES FROM THEIR CURRENT 20C TO AROUND 17-18C VALUES. DURING MID TO LATE WEEK...AN ANTICIPATED MORE ACTIVE SEA BREEZE WILL WORK IN TANDEM WITH THESE RELATIVELY COOLER MID-LEVELS TO REGULATE AFTERNOON MAXIMUMS IN THE AVERAGE MIDDLE 90S. AT THE MOMENT...RIDGING WILL BE STRONG ENOUGH TO SUPPRESS (OR DEFLECT) ANY PASSING WEAK S/W DISTURBANCE. GENERALLY LOWER 5H HEIGHTS OVER THE GULF WILL KEEP THE THREAT FOR ISOLATED OFFSHORE -TSRA ALIVE THROUGH THE WEEKEND. ECMWF WANTS TO EXPAND UPPER RIDGE IN FROM THE SOUTHWEST...WHILE GFS ALLOWS LOWER HEIGHTS TO INFLUENCE THE SE TX COASTLINE. EITHER WAY...IT REMAINS DRY THROUGH MID MONTH WITH THE GFS HINTING AT A RETURN TO SLIGHT CHANCE HEAT-OF-THE-DAY POPS THIS TIME NEXT WEEK. 31 && .CLIMATE... TODAYS HIGH TEMPERATURE RECORDS: COLLEGE STATION: 104 F IN 1948 HOUSTON (IAH): 98 F IN 1980, 1977 GALVESTON: 91 F IN 2008 && .MARINE... NO FCST CONCERNS. LIGHT ONSHORE WINDS AND LOW WINDS UFN. 47 && .AVIATION... POSSIBLY SOME PATCHY FOG AT SOME LOCATIONS AROUND SUNRISE. SHOULD QUICKLY BURN OFF AND BECOME VFR FOR THE REST OF THE DAY. MODELS NOT SHOWING AS MUCH LATE AFTN AND EVENING SHRA/TSTM COVERAGE TODAY AS THE PAST COUPLE. ANY ISO STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DOWNBURSTS. THINK CB'S SHOULD PROBABLY SUFFICE FOR MOST LOCATIONS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 101 73 98 73 98 / 20 20 10 10 10 HOUSTON (IAH) 98 73 96 72 96 / 20 20 10 10 10 GALVESTON (GLS) 92 78 90 78 89 / 10 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31/47
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 652 AM CDT TUE JUN 7 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-081200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 652 AM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED ONCE AGAIN THIS AFTERNOON. HIGHS WILL RANGE FROM THE LOWER 90S ALONG THE IMMEDIATE COAST TO BETWEEN 98 AND 101 DEGREES ACROSS MANY INLAND COMMUNITIES. MID TO LATE AFTERNOON HEAT INDICES WILL REACH 98 AND 104 DEGREES. EXTREME HEAT...RELATIVELY HIGHER MOISTURE WITH ANOTHER POSSIBLE EASTERN SHORTWAVE DISTURBANCE WILL RESULT IN WIDELY SCATTERED LATE AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR EVEN SEVERE. DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH LARGE HAIL BEING A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
The Houston radar (KHGX), 20 km away, was scanning. The volume nearest the first event began at 15:45 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted over Texas City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297402.